MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERT DRIVE TUBE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC VIPER PRIME INSERT DRIVE TUBE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 286750034
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery, when assembling one of the two screw setting instruments on the system, the connection jammed.It does not lock together.If you turn the attachment with the red cap onto the 2nd setting instrument, it fits again.However, both instruments should be compatible with all components.The surgery was completed successfully with a delay of 15 minutes.The patient status was reported to be fine.
 
Event or Problem Description
Additional information stated that the event occurred during intra-op with patient involvement and was stable.The surgery was successful.Surgical delay was approximately 15 min.
 
Additional Manufacturer Narrative
Additional information has been added which was not included with the initial report.The information has been provided in section h7 and h9 with this report.Pump passed self-test and active current measurement test.No low battery alert noted during testing.However, high sleep current noted during testing.Pump successfully downloaded to thump.The power management graph confirmed the unloaded voltage (ul vlith) and loaded voltage (loaded vlith) were within spec range.Pump trace download analysis confirmed the pump alarmed low battery alert (104) on (b)(6) 2025 at 07:50:00.With reference to the battery duration failure analysis instructions, the customer did experience an unexpected battery power loss of less than 7 days per the pump history records.Pump was cut open to perform visual inspection and found no evidence of physical or moisture damage on the electronic assembly, motor, or force sensor.Test p-cap and reservoir locked properly into reservoir compartment during testing.The following were noted during visual inspection: faded serial number label, cracked battery tube threads and cracked case at corner of the belt clip rails.Unexpected battery power loss alarm was confirmed due to high sleep current.High sleep current was isolated to electronic assembly.Cosmetic damage confirmed at the back of the pump case.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employees caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b14 (to capture dhr), h4.Corrected: h3.H3, h4, h6 product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the both distal tabs were stripped and damaged by repeated usage.This observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was performed with mating returned device (286750031) and assembly was possible, however, the interaction was loose due to the condition of the device.The overall complaint was confirmed as the observed condition of the viper prime insert drive tube would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for viper prime insert drive tube was conducted identifying that lot number mf4429004 was released in two batches.¿ batch1: lot qty of (b)(4) units were released on sep 21, 2020 with no discrepancies.¿ batch2: lot qty of (b)(4) units were released on jun 24, 2021 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Dhr review retrieved from (b)(4) as the impacted products share the same lot number.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME INSERT DRIVE TUBE
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21412122
Report Number1526439-2025-00276
Device Sequence Number8523483
Product Code NKB
UDI-Device Identifier10705034507613
UDI-Public(01)10705034507613(10)MF442904
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750034
Device Lot NumberMF4429004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/03/2025
04/07/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/04/2025
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME INSERT DRIVE TUBE; VIPER PRIME INSERTER SHAFT
Patient SexUnknown